Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking Lisinopril and Anlodipine for BP. Muscle weakness, numbness and pain. Is there a better solution to control BP?

User rating for this question
Poor
Answered by

Homeopath
Practicing since : 2010
Answered : 915 Questions
Question
I HAVE BEEN TAKING THE FOLLOWING BP MEDS FOR ABOUT 15 YEARS AND CONTINUE TAKING THEM: (40 MG LISINOPRIL AND 10 MG ANLODIPINE BENSYLATE EACH EVENING). OVER TE PAST YEAR OR SO I HAVE BEEN EXPERIENCNG PROGRESSIVELY MORE AND MORE MUSCLE WEAKNESS/WASTING IN BOTH LEGS AND HIPS AS WELL AS PAIN & HOT FEELING IN BOTH FEET AS WELL AS SWELLING IN MY LEFT ANKLE AND EXTREEM NUMBNESS AFTER ONLY MINIMAL EXERTION IN MY THE WHOLE OF MY LEFT LEG. AFTER HUNDREDS F HOURS F THERAPY FOR ABOUT 10 YEARS AFTER MY STROKE MY MUSCLE STRENGTH IN MY LEFT LEG HAD REACHED ABOUT 75% OF THAT OF MY "GOOD" RIGHT LEG.

ALSO, DUE TO PAIN, ANXEITY, WORRY ETC I AM ONLY ABLE TO SLEEP A MAXIMUM OF 6 HOURS A NIGHT IN 1 1/2 TO 2 HRS INCREMENTS AND NOT AT ALL UNLESS I TAKE 15 TO 30mg OF TEMAZEPAM ON AN ALMOST NIGHTLY BASIS AS PRESCRIBED BY MY PCP..

COGNITIVELY I SEEM TO BE FINE AND NO SIGN WHATSOEVER OF ED. I HAVE A VERY GOD APPITITE AND EAT HEALTHY BUT WITH ONLY MINIMAL "FLESH" OTHER THAN FISH. I GET MY PROTEIN MAINLY FROM LOTS OF VEGS, BEANS, HUMIS AND NUTS AS WELL AS WHEY PROTEIN POWDER.

I AM 5 FOOT 11 INCHES TALL AND WEIGH ABOUT 160LBS.
DON'T KNOW WHAT ELSE TO TELL YOU OTHER THAN DUE PRINCIPALLY TO LEG WEAKNESS AND THUS MY NEED TO USE A POWER WHEECHAIR (ALMOST NO USE OF MY LEFT HAND/ARM AS RESIDUAL EFFECT OF STROKE).

I WOULD DEFINE MY QUALITY OF LIFE AS POOR!

QUESTIONS: 1.) IS THERE A BETTER SOLUTION TO CONTROLLING MY BP WHICH RUNS ABOUT 200 OVER 110 WITHOUT MEDS AND 135 OVER 80 WITH, 2.) IF I AM BEST OFF COTINUING WITH CURRENT MEDS SHOULD I CONTINUE TAKING THEM IN THE EVENING AS I AM CURRENTLY DOING OR PERHAPS SPLIT CURRENT DOSAGES BETWEEN MORNING AND EVENING? 3.) IS THE MUSCLE WEAKNESS/WASTING FROM LPITORE AND OTHER STATIN DRUGS ("LIPITOR DISEASE") WHICH I TOOK FOR 40+ YEARS BUT STOPPED AFTER MY STROKE IN 1997, 4.) WHAT SHOULD MY BP BE RUNNING OPTIMALLY (I FIND IT DIFFICULT TO ACCEPT THE DRUG COMPANY TRUMPED UP LOW BALL NUMBERS - ESPECIALLY IN LIGHT OF MY AGE!

OTHERWISE IN GOOD HEALTH FOR A 75 YEAR OLD ALTHOUGH OBVIOUSLY MY MOBILITY IS NEAR ZERO AND ONLY EXERCISE I GET IS VIA CHAIR YOGA.
THANK YOU.
XXXXXXX
Posted Mon, 21 May 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Ratnesh Pandey 15 hours later
Hi,

Thanks for the query.

Stroke sometimes leaves behind residual symptom which might worsen with age. It becomes quite difficult to get rid of all the symptoms. My answers to your question are:

1. As you had a large intracranial bleeding in the past I suggest you to to continue the blood pressure medicines which your doctor has recommended strictly. Monitor your blood pressure and if it goes very high, please discuss with your doctor for appropriate changes. Though alternative form of treatment for hypertension exists, in view of previous stroke, the benefits of medication cannot be denied and overruled.

2. Generalised muscle weakness is one known side effect of liptor and statins. If you are on these drugs, (which is not clear on your query), discuss about it with your treating doctor.

3. Ideal blood pressure at your age should be around 140/90mmHg.

4. Exercise would have been a good option; but as you cannot move yoga is a better option. I would suggest you to better continue with the medicines which your neurosurgeon has prescribed. For relief from anxiety and weakness you may also visit a homoeopath. You need to be treated as per your individual symptoms.

5. You can start taking PLUMBUM 200 TWO TIMES DAILY and also CAUSTICUM 200 TWO TIMES DAILY. You will definitely get relief from pain and weakness.

Hope this answers your query. Let me know if you have any further concerns.

Regards
Dr.Ratnesh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor